Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 256, NWS Tulsa, OK

July 20, 2015Muskogee County, Okmulgee County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 20, 2015, 5:09 PM CDT for Muskogee County, Okmulgee County, Wagoner County, Oklahoma. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2015, 5:09 PM CDT (22:09 UTC)
Expired
Jul 20, 2015, 5:45 PM CDT
In force
36 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Muskogee County, OK, Okmulgee County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 46 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 5:15 PM CDTTSTM WND DMG5 S Haskell, OKLARGE TREES DOWN ESPECIALLY NEAR THE JUNCTION OF HIGHWAYS 64 AND 62.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
680 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WUUS54 KTSA 202209
SVRTSA
OKC101-111-145-202245-
/O.NEW.KTSA.SV.W.0256.150720T2209Z-150720T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT MON JUL 20 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WAGONER COUNTY IN NORTHEASTERN OKLAHOMA...
  NORTHWESTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA...
  NORTHEASTERN OKMULGEE COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 545 PM CDT

* AT 509 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HASKELL...
  MOVING SOUTHEAST AT 20 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  HASKELL...TAFT...BOYNTON...CHOSKA AND JAMESVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3584 9579 3587 9562 3569 9540 3561 9574
TIME...MOT...LOC 2209Z 329DEG 17KT 3579 9569 

HAIL...1.00IN
WIND...70MPH
 
$$
2 follow-up statements
437 
WWUS54 KTSA 202222
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT MON JUL 20 2015

OKC101-111-145-202245-
/O.CON.KTSA.SV.W.0256.000000T0000Z-150720T2245Z/
WAGONER OK-MUSKOGEE OK-OKMULGEE OK-
522 PM CDT MON JUL 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN WAGONER...NORTHWESTERN MUSKOGEE AND NORTHEASTERN
OKMULGEE COUNTIES...

AT 522 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
HASKELL...MOVING SOUTHEAST AT 20 MPH.

HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
HASKELL...TAFT...BOYNTON...CHOSKA AND JAMESVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3584 9579 3587 9562 3569 9540 3561 9574
TIME...MOT...LOC 2222Z 329DEG 17KT 3574 9565 

HAIL...0.88IN
WIND...70MPH
 
$$
386 
WWUS54 KTSA 202243
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT MON JUL 20 2015

OKC101-111-145-202253-
/O.EXP.KTSA.SV.W.0256.000000T0000Z-150720T2245Z/
WAGONER OK-MUSKOGEE OK-OKMULGEE OK-
543 PM CDT MON JUL 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAGONER...
NORTHWESTERN MUSKOGEE AND NORTHEASTERN OKMULGEE COUNTIES WILL EXPIRE
AT 545 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3584 9579 3587 9562 3569 9540 3561 9574
TIME...MOT...LOC 2242Z 329DEG 17KT 3574 9565 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:38 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jul 20, 2:38 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
238 PM CDT MON JUL 20 2015

.DISCUSSION...
WEAK SFC BOUNDARY PUSHING INTO FAR NE OK THIS AFTERNOON. THIS
FEATURE WILL SERVE AS THE FOCUS FOR SHOWERS AND THUNDERSTORMS FOR
THE NEXT FEW DAYS AS IT LINGERS ACROSS THE REGION. MOST COVERAGE
SHOULD REMAIN NORTH OF INTERSTATE 40 THROUGH WEDNESDAY. STORMS
THAT DEVELOP CLOSEST TO THE FRONT WILL CARRY A HEAVY RAIN AND
FLASH FLOOD RISK...ESPECIALLY TONIGHT AND TOMORROW. CLOUDS AND
RAIN WILL KEEP TEMPERATURES BELOW NORMAL INTO WEDNESDAY. PRECIP
CHANCES AFTER WEDNESDAY WILL BECOME LIMITED AGAIN AS MID LEVEL
HEIGHT RISES ENSUE OVER THE SOUTHERN PLAINS. THE HEAT AND HUMIDITY
WILL RETURN FOR THE LATTER PART OF THE WEEK AND INTO THE WEEKEND
AS TEMPERATURES WILL ONCE AGAIN REACH THE MID AND UPPER 90S ACROSS
MOST OF THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  86  72  90 /  70  50  50  20
FSM   77  88  74  92 /  40  40  40  20
MLC   77  92  72  93 /  20  40  40  20
BVO   73  85  70  87 /  70  50  50  20
FYV   71  84  69  85 /  60  50  50  30
BYV   70  85  68  84 /  70  50  50  50
MKO   76  88  72  92 /  50  50  50  20
MIO   72  85  68  85 /  70  50  50  50
F10   76  88  72  92 /  50  50  50  20
HHW   75  95  75  95 /  20  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR OKZ049-053>068-
     070>076.

AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ019-020-029.

&&

SHORT TERM...20
LONG TERM....23
Hazardous weather outlook, Jul 20, 4:44 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
444 PM CDT MON JUL 20 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
444 PM CDT MON JUL 20 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN AND FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS PARTS
OF NORTHEAST OKLAHOMA. ADDITIONAL THUNDERSTORMS WILL LIKELY
DEVELOP IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE
EVENING AND OVERNIGHT HOURS AS A FRONT APPROACHES. A LIMITED RISK
OF SEVERE WEATHER WILL EXIST PRIMARILY WITH THE AFTERNOON
STORMS...WITH DAMAGING DOWNBURST WINDS BEING THE MAIN THREAT. IN
ADDITION...LOCALLY HEAVY RAIN AND FLOODING OF LOW LYING...FLOOD
PRONE AREAS WILL BE POSSIBLE. THE SEVERE RISK WILL DIMINISH SOME
WITH THE LOSS OF DAYTIME HEATING...BUT THE HEAVY RAIN AND FLASH
FLOOD POTENTIAL WILL CONTINUE.

IN ADDITION TO THE THUNDERSTORM THREATS...HEAT INDEX VALUES
BETWEEN 105 AND 112 WILL CONTINUE ACROSS SOUTHEAST OKLAHOMA...WEST
CENTRAL ARKANSAS...AND PARTS OF NORTHEAST OKLAHOMA THAT ARE
UNAFFECTED BY THE THUNDERSTORM ACTIVITY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY THROUGH SUNDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL REMAIN HIGH THROUGH AT LEAST
WEDNESDAY...AS THE AFOREMENTIONED FRONT WILL STALL ACROSS PORTIONS
OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AND UPPER LEVEL
DISTURBANCES INTERACT WITH IT. HEAVY RAIN AND LOCALIZED FLASH
FLOODING MAY OCCUR...WITH A LIMITED THREAT OF DOWNBURST WINDS
ALSO EXISTING.

LATE THIS WEEK AND INTO THE WEEKEND...UPPER LEVEL RIDGING WILL
AGAIN BUILD INTO THE CENTRAL UNITED STATES...BRINGING THE HEAT
BACK TO THE REGION. ANOTHER EXTENDED PERIOD OF HEAT INDEX VALUES
IN EXCESS OF 105 DEGREES WILL BE LIKELY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 20, 4:12 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
412 PM CDT MON JUL 20 2015

OKZ060-067-202145-
TULSA OK-WAGONER OK-
412 PM CDT MON JUL 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TULSA AND CENTRAL
WAGONER COUNTIES UNTIL 445 PM CDT...

AT 412 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES EAST OF ONETA...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BROKEN ARROW...WAGONER...COWETA...PORTER...ONETA AND REDBIRD.

LAT...LON 3601 9582 3612 9570 3598 9531 3581 9558
TIME...MOT...LOC 2112Z 303DEG 23KT 3602 9565
Special weather statement, Jul 20, 4:46 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
446 PM CDT MON JUL 20 2015

OKZ060>064-066>070-202230-
ADAIR OK-MUSKOGEE OK-CREEK OK-TULSA OK-CHEROKEE OK-DELAWARE OK-
MAYES OK-ROGERS OK-OKMULGEE OK-WAGONER OK-
446 PM CDT MON JUL 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS...
SOUTHEASTERN TULSA...SOUTHERN MAYES...WAGONER...NORTHWESTERN
MUSKOGEE...SOUTHWESTERN DELAWARE...EAST CENTRAL CREEK...NORTHERN
CHEROKEE...NORTHEASTERN OKMULGEE AND NORTHWESTERN ADAIR COUNTIES
UNTIL 530 PM CDT...

AT 446 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTH OF LOCUST
GROVE TO 4 MILES NORTHWEST OF WAGONER TO 4 MILES SOUTH OF BIXBY...AND
MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN TULSA...BROKEN ARROW...WAGONER...BIXBY...JENKS...GLENPOOL...
COWETA...CHOUTEAU...HASKELL...INOLA...KIEFER...LOCUST GROVE...
MOUNDS...OKAY...HULBERT...PORTER...OAKS...TULLAHASSEE...STONEBLUFF
AND SEQUOYAH STATE PARK.

LAT...LON 3616 9479 3585 9510 3572 9594 3594 9614
      3615 9560 3628 9515
TIME...MOT...LOC 2146Z 288DEG 32KT 3624 9516 3599 9544 3589 9591
Local storm report, Jul 20, 4:50 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT MON JUL 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     2 NNE ONETA             36.05N 95.69W
07/20/2015                   WAGONER            OK   EMERGENCY MNGR

            POWER POLES DOWNED BY STRONG WINDS.

&&

KAH
Local storm report, Jul 20, 4:51 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
451 PM CDT MON JUL 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     4 NE ONETA              36.06N 95.66W
07/20/2015                   WAGONER            OK   NWS EMPLOYEE

            TREE DAMAGE AT 288TH AND 71ST.

&&

KAH
Local storm report, Jul 20, 5:08 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
508 PM CDT MON JUL 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HAIL             COWETA                  35.95N 95.65W
07/20/2015  E0.88 INCH       WAGONER            OK   PUBLIC

&&

SFP
Special weather statement, Jul 20, 5:08 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
508 PM CDT MON JUL 20 2015

ARZ001-OKZ063-202245-
BENTON AR-DELAWARE OK-
508 PM CDT MON JUL 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND CENTRAL
DELAWARE COUNTIES UNTIL 545 PM CDT...

AT 508 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTH OF JAY...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JAY...GROVE...HONEY CREEK STATE PARK...MAYSVILLE AND ZENA.

LAT...LON 3650 9462 3650 9452 3634 9454 3641 9492
      3658 9492 3659 9462
TIME...MOT...LOC 2208Z 272DEG 23KT 3649 9482

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 2:33 PM CDTSpecial Weather StatementTSAWashington27 min
Jul 20, 2:56 PM CDTSpecial Weather StatementTSARogers34 min
Jul 20, 3:20 PM CDTSpecial Weather StatementTSAWagoner25 min
Jul 20, 3:37 PM CDTSpecial Weather StatementTSAMayes23 min
Jul 20, 3:44 PM CDTSpecial Weather StatementTSAWagoner31 min
Jul 20, 4:01 PM CDTSpecial Weather StatementTSAMayes29 min
Jul 20, 4:09 PM CDTSpecial Weather StatementTSATulsa36 min
Jul 20, 4:12 PM CDTSpecial Weather StatementTSAWagoner33 min
Jul 20, 4:16 PM CDTSevere Thunderstorm WarningTSAWagoner29 min
Jul 20, 4:46 PM CDTSpecial Weather StatementTSAWagoner44 min
Jul 20, 4:53 PM CDTAreal Flood AdvisoryTSARogers, Tulsa, Wagoner112 min
Jul 20, 4:55 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa35 min
Jul 20, 5:08 PM CDTSpecial Weather StatementTSADelaware37 min
Jul 20, 5:26 PM CDTSpecial Weather StatementTSAOkmulgee34 min
Jul 20, 5:31 PM CDTSpecial Weather StatementTSAOkfuskee29 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.